Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 11, 2014, 8:53 PM EDT for Jackson County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 8:53 PM EDT (00:53 UTC)
- Expired
- Aug 12, 2014, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
702
WGUS51 KRLX 120053
FFWRLX
OHC079-120400-
/O.NEW.KRLX.FF.W.0030.140812T0053Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...WELLSTON...JACKSON...
* UNTIL MIDNIGHT EDT
* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1 AND A HALF INCHES ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
EXCESSIVE RAINFALL WILL CAUSE STREAM BANKS TO BECOME UNSTABLE.
UNSTABLE STREAM BANKS CAN FAIL OR BECOME SLIPPERY. PERSONS SHOULD
STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND CULVERTS. STAY
AWAY OR BE SWEPT AWAY!
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
3892 8276 3894 8276 3894 8278 3896 8280
3906 8280
$$
142 follow-up statements
428
WGUS71 KRLX 120230
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT MON AUG 11 2014
OHC079-120400-
/O.CON.KRLX.FF.W.0030.000000T0000Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-
1030 PM EDT MON AUG 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
JACKSON COUNTY IN SOUTHEAST OHIO...
AT 1023 PM EDT...SHOWERS WERE STARTING TO DIMINISH AND MOVE OUT OF
THE AREA. THE HEAVIEST OF THE REMAINING SHOWERS WAS LOCATED 6 MILES
SOUTHEAST OF WELLSTON...MOVING EAST AT 30 MPH...AND WILL REMAIN OVER
MAINLY RURAL AREAS OF JACKSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF ARE POSSIBLE IN THE
WARNED AREA. WHILE THERE HAVE BEEN NO REPORTS OF SERIOUS
FLOODING...THERE HAVE BEEN REPORTS OF WATER ON LOCAL ROADS AND SMALL
STREAMS HAVE RISEN. ANY REDEVELOPMENT OF HEAVY RAIN COULD CAUSE
FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
3892 8276 3894 8276 3894 8278 3896 8280
3906 8280
$$
12563
WGUS71 KRLX 120359
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT MON AUG 11 2014
OHC079-120408-
/O.EXP.KRLX.FF.W.0030.000000T0000Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-
1159 PM EDT MON AUG 11 2014
...THE FLASH FLOOD WARNING EXPIRES AT MIDNIGHT EDT FOR JACKSON
COUNTY IN SOUTHEAST OHIO...
THE HEAVIEST OF THE RAIN IS OVER...THEREFORE THE FLASH FLOOD WARNING
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. PONDING WATER AND
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH
FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
3892 8276 3894 8276 3894 8278 3896 8280
3906 8280
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:50 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 11, 7:50 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 750 PM EDT MON AUG 11 2014 .SYNOPSIS... UPPER LEVEL TROUGH CROSSING THIS EVENING. LEAD COLD FRONT CROSSES TUESDAY AFTERNOON...THEN A STRONGER COLD FRONT AND UPPER LEVEL TROUGH CROSS TUESDAY NIGHT. HIGH PRESSURE CROSSES LATE WEEK. && .NEAR TERM /THROUGH TUESDAY/... 730 PM UPDATE... FINE-TUNED POPS ACCORDING TO CURRENT TRENDS AND HRRR...MOSTLY MINOR TIMING ADJUSTMENTS. LEAD UPPER LEVEL S/W TROUGH ASSOCIATED WITH ACTIVITY NOW IN MIDDLE OHIO VALLEY CROSSING THE AREA OVERNIGHT TONIGHT...PROBABLY WITH SOME DECREASE IN INTENSITY. PREV DISCN... SFC LOW PRESSURE CONTINUES TO STRENGTHEN TODAY PUSHING THE WARM FRONT NORTH THROUGH WEST VIRGINIA. SHOWERS HAVE BEGUN AND ARE LIKELY TO CONTINUE OVERNIGHT...WITH THE OCCASIONAL RUMBLE OF THUNDER. MEANWHILE A COMPLEX HAS MOVED EAST AND WILL ENTER THE SOUTHERN COAL FIELDS BRINGING WITH IT A GREATER CHANCE FOR SOME THUNDER. SOME OF THESE SHOWERS AND STORMS COULD CONTAIN DOWNPOURS...LEADING TO SOME LOCALIZED WATER PROBLEMS. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH THROUGH ON TUESDAY BRINGING MORE CONVECTION CAPABLE OF HEAVY DOWNPOURS. INSTABILITY IS NOT IDEAL BUT SOME STRONG THUNDERSTORMS ARE POSSIBLE AND COULD PRODUCE SOME STRONG GUSTY WINDS. CLOUDS WILL BREAK UP JUST A BIT BETWEEN SHOWERS...WHICH WILL MAKE TEMPERATURES A BIT TRICKY. WENT WITH THE BCCONSALL BUT LOWERED THE TEMPS A BIT IN A FEW LOCATIONS THAT SHOULD MAINTAIN THE MOST CLOUD COVER. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE REGARDING FORECAST REASONING WITH WHAT MIDNIGHT SHIFT HAD. TUE EVE WILL FEATURE COLD FRONT EXITING WITH BAND OF SHRA. AS UPPER TROF MOVES IN...CARRIED LOW POPS REMAINDER OF THE NIGHT. MODEL SOUNDINGS INDICATE SOME LOW STRATUS FOR THE AREA IN CAA. BEEFED UP SKY GRIDS TO REFLECT MORE OF A LOW STRATUS DECK EVENTUALLY MIXING INTO FAIRLY EXPANSIVE STRATOCU LATER ON WEDNESDAY...ESPECIALLY ACROSS THE N. NW FLOW BECOMES THE STAPLE IN YET ANOTHER ANOMALOUS TROF FOR THIS SEASON AND WITH ENOUGH MOISTURE AND STEEP LAPSE RATES...SUSPECT SOME AFTERNOON SHRA WILL BREAK OUT ACROSS THE N. SFC HIGH BUILDS IN ON THURSDAY WITH WITH JUST CU OR STRATOCU FIELD. MAYBE A BETTER FOG NIGHT THURSDAY NIGHT IF WE CAN LOSE THE CLOUDS. FOR TEMPS...BLENDED IN ALLBLEND WITH INHERITED NUMBERS && .LONG TERM /FRIDAY THROUGH MONDAY/... KEPT FRIDAY DRY FOR NOW BUT THERE COULD BE ENOUGH MOISTURE FOR A FEW AFTERNOON SHRA WITH A SPOKE OF ENERGY ROTATING DOWN. OTHERWISE...A GOOD WEEKEND SHAPING UP WITH HIGH PRESSURE IN CONTROL. TEMPS WILL MODERATE TO MORE TYPICAL NUMBERS...HOWEVER THE NIGHTS WILL CONTINUE TO BE PLEASANT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... COMPLEX FRONTAL SYSTEM MOVING THROUGH THE AREA NEXT 30 HRS WITH GENERALLY MVFR TO IFR CONDITIONS THROUGH MUCH OF THE PERIOD FOR ALL SITES. UPPER LEVEL TROUGH BRINGING ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE MIDDLE OHIO VALLEY THIS EVENING LIFTS OUT OF THE AREA OVERNIGHT. THE SHOWERS AND THUNDERSTORMS WILL MOVE NEWD ACROSS THE AREA THIS EVENING AND OVERNIGHT...AFFECTING MOST SITES WITHIN FIRST FEW HOURS OF FCST OR AT LEAST BEFORE MIDNIGHT...BUT IT WILL TAKE UNTIL AFTER MIDNIGHT FOR THIS ACTIVITY TO REACH THE MOUNTAINS. MAINLY MVFR CONDITIONS WILL BE ASSOCIATED WITH THIS ACTIVITY...BUT IFR IS POSSIBLE UNDER ANY DOWNPOUR OR BRIEFLY IN POST RAIN STRATUS. THE TUE EARLY MORNING HOURS WILL LIKELY BRING POST RAIN STRATUS AND MIST...MOSTLY MVFR BUT IFR STRATUS IN THE MOUNTAINS INCLUDING BKW FROM OUT OF THE GATE ON UPSLOPE SE FLOW THERE. A LEAD FRONTAL BOUNDARY WILL CROSS TUE AFTERNOON...LIKELY ASSOCIATED WITH ANOTHER ROUND OF THUNDERSTORMS...WITH STRONG GUSTY WINDS AND IFR CONDITIONS POSSIBLE UNDER ANY THUNDERSTORM. SFC FLOW WILL BE S TO SE OVERNIGHT AND THEN SW ON TUE WHILE LIGHT TO MODERATE S TO SW FLOW ALOFT STARTS TO SHIFT TO W TUE AFTERNOON. THE MAIN COLD FRONT AND UPPER LEVEL TROUGH WILL CROSS BEYOND THE TAF PD...OVERNIGHT TUE NT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: CONDITIONS ARE LIKELY TO VARY WITH LOCATION OF PRECIPITATION...AND OVERNIGHT IN POST RAIN STRATUS AND MIST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY M M M H H H M M M H H H HTS CONSISTENCY M M M M M M M M M M H H BKW CONSISTENCY H H M M M M M H H H H H EKN CONSISTENCY M M M M M H H H H H H M PKB CONSISTENCY M M M M M M M H L L L L CKB CONSISTENCY M M M M M M M H H H L L AFTER 00Z WEDNESDAY... SOME IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS TUE NT...AND IN POST RAIN STRATUS AND POSSIBLE FOG WED MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/30/LS NEAR TERM...TRM/LS SHORT TERM...30 LONG TERM...30 AVIATION...TRM
Hazardous weather outlook, Aug 11, 7:37 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 737 AM EDT MON AUG 11 2014 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033>036-121145- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 737 AM EDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SOILS ACROSS THE SOUTHERN COAL FIELDS OF WEST VIRGINIA...AND EXTREME SOUTHWEST VIRGINIA CONTINUE TO BE VERY WET. IT WILL TAKE FEW DOWNPOURS TO PRODUCE WATER PROBLEMS ON THESE AREAS. IF REPETITIVE SHOWERS OR STORMS HIT THESE AREAS...A FLASH FLOOD WATCH MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. A FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS. DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046- 047-121145- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 737 AM EDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN DOWNPOURS. IF WIDESPREAD SHOWERS AND THUNDERSTORMS BECOME MORE APPARENT...A FLASH FLOOD WATCH MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. A FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS. DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:57 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT MON AUG 11 2014
WVZ007-008-112000-
JACKSON WV-MASON WV-
257 PM EDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN JACKSON AND CENTRAL MASON
COUNTIES IN WEST VIRGINIA UNTIL 400 PM EDT...
AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GALLIPOLIS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GRIMMS LANDING AROUND 320 PM...SOUTHSIDE
AROUND 325 PM...LEON AROUND 330 PM...MOUNT ALTO AROUND 355 PM AND
COTTAGEVILLE AROUND 400 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
131 AND 145 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3889 8193 3888 8190 3890 8185 3893 8184
3895 8182 3893 8179 3893 8176 3897 8177
3876 8159 3863 8216 3869 8220 3875 8219
14Special weather statement, Aug 11, 4:01 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT MON AUG 11 2014
WVZ007-008-016-017-112100-
JACKSON WV-MASON WV-ROANE WV-WIRT WV-
401 PM EDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
SOUTHERN JACKSON AND EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL
500 PM EDT...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF RIPLEY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GIVEN AROUND 405 PM...FAIRPLAIN AROUND 415
PM...STATTS MILLS AROUND 420 PM...GAY AROUND 435 PM...LEROY AROUND
445 PM AND REEDY AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
128 AND 138 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3900 8132 3882 8122 3881 8123 3880 8122
3879 8123 3876 8119 3867 8185 3876 8191
14Local storm report, Aug 11, 4:16 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 1 W LEON 38.75N 81.97W
08/11/2014 E2.00 INCH MASON WV TRAINED SPOTTER
2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
DEAD LIMBS WERE DONE.
0320 PM TSTM WND GST 1 W LEON 38.75N 81.97W
08/11/2014 E35 MPH MASON WV TRAINED SPOTTER
2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
DEAD LIMBS WERE DONE.
&&
EVENT NUMBER RLX1401151
EVENT NUMBER RLX1401152
FBLocal storm report, Aug 11, 4:16 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR SPELLING...
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 1 W LEON 38.75N 81.97W
08/11/2014 E2.00 INCH MASON WV TRAINED SPOTTER
2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
DEAD LIMBS WERE DOWN.
0320 PM TSTM WND GST 1 W LEON 38.75N 81.97W
08/11/2014 E35 MPH MASON WV TRAINED SPOTTER
2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
DEAD LIMBS WERE DOWN.
&&
EVENT NUMBER RLX1401151
EVENT NUMBER RLX1401152
FBSpecial weather statement, Aug 11, 5:53 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT MON AUG 11 2014
OHZ066-112245-
PERRY OH-
553 PM EDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN PERRY COUNTY UNTIL 645 PM
EDT...
AT 549 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 4
MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THIS THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL
PERRY COUNTY AND EXTREME NORTH CENTRAL PERRY COUNTY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
3982 8213 3973 8238 3974 8240 3975 8241
3983 8241 3983 8245 3985 8248 3993 8247
3994 8245
14Special weather statement, Aug 11, 8:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT MON AUG 11 2014
OHZ083-120130-
JACKSON OH-
842 PM EDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT FOR JACKSON COUNTY IN SOUTHEAST OHIO
UNTIL 930 PM EDT...
AT 840 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
11 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY
RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR PETERSBURG AROUND 850 PM...JACKSON
AROUND 900 PM...COALTON AROUND 905 PM AND WELLSTON AROUND 915 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3907 8281 3910 8280 3919 8254 3915 8253
3913 8242 3896 8244 3888 8277 3894 8276
3894 8279 3895 8281
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:42 PM EDT | Special Weather Statement | RLX | Jackson | 48 min |
| Aug 11, 10:47 PM EDT | Special Weather Statement | RLX | Gallia | 88 min |
| Aug 12, 1:29 AM EDT | Special Weather Statement | RLX | Morgan | 61 min |
| Aug 12, 2:52 AM EDT | Special Weather Statement | RLX | Washington | 53 min |
| Aug 12, 4:03 AM EDT | Flash Flood Warning | RLX | Washington | 87 min |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.